stepping down ....yeah!

Hello everyone, haven't been on here for some time now, lots going on and no time for myself!

Anyway, since my last bad chest infection in April time, where the gp was contemplating long term steroids, my asthma has been brilliant. I've only had symptoms 3-4 times and therefore barely used my ventolin. So I skipped off to the asthma nurse to discuss reducing my medication. I was originally on montelukast and seretide 250, 2 puffs twice a day but had reduced this to 1 puff once a day already (had the flexibility built in with the Gp some time ago to allow increase / decrease dependant on symptoms)

I've now been advised to stop montelukast, and have started seretide 50, 2 puffs twice a day with a view to reducing that to 1 puff twice a day.however, I forgot to ask how long I should wait till I reduce it? Any suggestions? What would be my next step after that?

My only concern is that I haven't actually had time for much vigorous exercise in the past 6 months with everything that's been going on, and exercise is a trigger for me, so when I start I don't know how my lungs will react. I've also managed to escape any coughs colds etc.

3 Replies

  • Hi well done on getting to the point where you can step down. Hopefully your asthma will continue to improve. with regards to the exercise take things a step at a time and slowly build your body up

    Take care,


  • woop I haven't been on for ages either but remember you used to have a lot of problems so yay for stepping down!

    Not really sure about your q but maybe wait to see how it goes. try some exercise and see how you respond to that and if all ok try stepping down again? Or can you ask nurse?

  • Hiya, how are you Philomela? Hope you are well.

    I've managed a bit of exercise, first time i needed to stop after about 5 minutes as my chest complained, I did rush into it a bit though so the next time I warmed up a bit more slowly and managed about 10 minutes Before stopping, so some improvement. Other than the exercise though, I've had no trouble until a blip the last few days. Used ventolin more in the last two days thani have in the last few months, had a tight and painful chest, more on the top right, not really had pain as such before. Ah well the ventolin eases the pain so I'll stick with that!

    Going to stock with the two puffs for now and maybe move to one puff in a week or so.

You may also like...